Alert archive / Arkansas / Areal Flood Warnings in 2012

Areal Flood Warning 7, NWS Tulsa, OK

March 21, 20127 counties in Arkansas; 5 counties in Oklahoma

NWS Tulsa, OK issued this areal flood warning at Mar 21, 2012, 9:45 AM CDT for 7 counties in Arkansas; 5 counties in Oklahoma. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2012, 9:45 AM CDT (14:45 UTC)
Expired
Mar 21, 2012, 9:38 PM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Benton County, AR, Carroll County, AR, Crawford County, AR, Franklin County, AR, Madison County, AR, Sebastian County, AR, Washington County, AR, Adair County, OK, Delaware County, OK, Haskell County, OK, LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 38 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WGUS44 KTSA 211445
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
945 AM CDT WED MAR 21 2012

ARC007-015-033-047-087-131-143-OKC001-041-061-079-135-220300-
/O.NEW.KTSA.FA.W.0007.120321T1445Z-120322T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-
WASHINGTON AR-DELAWARE OK-HASKELL OK-LE FLORE OK-SEQUOYAH OK-
ADAIR OK-
945 AM CDT WED MAR 21 2012

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLOOD WARNING FOR...
  ADAIR COUNTY IN NORTHEAST OKLAHOMA...
  BENTON COUNTY IN NORTHWEST ARKANSAS...
  CARROLL COUNTY IN NORTHWEST ARKANSAS...
  CRAWFORD COUNTY IN NORTHWEST ARKANSAS...
  EAST CENTRAL HASKELL COUNTY IN SOUTHEAST OKLAHOMA...
  EASTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA...
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...
  MADISON COUNTY IN NORTHWEST ARKANSAS...
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
  SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA...
  WASHINGTON COUNTY IN NORTHWEST ARKANSAS...

* UNTIL 1000 PM CDT WEDNESDAY

* AT 940 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AREAS OF LIGHT RAIN ACROSS THE WARNED AREA. ALTHOUGH ADDITIONAL    
  RAINFALL AMOUNTS WILL REMAIN LIGHT...2 TO 4 INCHES OF RAIN HAS     
  ALREADY FALLEN AND FLOODING OF LOW LYING AREAS WILL LIKELY         
  CONTINUE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
  BENTONVILLE...BERRYVILLE...CEDARVILLE...CHARLESTON...EUREKA
  SPRINGS...FAYETTEVILLE...FORT SMITH...HUNTSVILLE...MOUNTAINBURG...
  NATURAL DAM...OZARK...POTEAU...ROGERS...SALLISAW...SILOAM
  SPRINGS...SPRINGDALE...STILWELL...VAN BUREN...ADAIR STATE PARK...
  ALMA...ALTUS...ARKOMA...AURORA...BARLING...BARON...BEAVER...BELLA
  VISTA...BIG CEDAR...BLACKBURN AND BLOOMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOW WATER CROSSINGS IN HILLY TERRAIN ARE ESPECIALLY DANGEROUS IN
HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND
ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER
TO CARRY VEHICLES AWAY.

&&

LAT...LON 3612 9329 3612 9347 3577 9351 3576 9369
      3536 9373 3540 9380 3532 9381 3532 9390
      3522 9402 3513 9404 3514 9413 3507 9423
      3496 9424 3492 9444 3450 9447 3451 9494
      3512 9490 3656 9463 3651 9461 3650 9330

$$
1 follow-up statement
622 
WGUS84 KTSA 220238
FLSTSA

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT WED MAR 21 2012

ARC007-015-033-047-087-131-143-OKC001-041-061-079-135-220252-
/O.CAN.KTSA.FA.W.0007.000000T0000Z-120322T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-
WASHINGTON AR-DELAWARE OK-HASKELL OK-LE FLORE OK-SEQUOYAH OK-ADAIR OK-
938 PM CDT WED MAR 21 2012

...THE AREAL FLOOD WARNING THAT WAS IN EFFECT FOR WASHINGTON... 
MADISON...CRAWFORD...CARROLL AND BENTON COUNTIES IN NORTHWEST 
ARKANSAS...AND SEBASTIAN AND FRANKLIN COUNTIES IN WEST CENTRAL 
ARKANSAS...AND EASTERN SEQUOYAH COUNTY IN EAST CENTRAL 
OKLAHOMA...AND ADAIR AND SOUTHEASTERN DELAWARE COUNTIES IN NORTHEAST 
OKLAHOMA...AND LE FLORE AND EAST CENTRAL HASKELL COUNTIES IN 
SOUTHEAST OKLAHOMA IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN EARLIER HAS ENDED OVER THE WARNED 
AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE 
BEGINNING TO RECEDE...ENDING THE IMMEDIATE FLOOD THREAT. IF FLOODING 
HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY.

LAT...LON 3612 9329 3612 9347 3577 9351 3576 9369
      3536 9373 3540 9380 3532 9381 3532 9390
      3522 9402 3513 9404 3514 9413 3507 9423
      3496 9424 3492 9444 3450 9447 3451 9494
      3512 9490 3656 9463 3651 9461 3650 9330

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Mar 21, 6:39 AM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Mar 21, 6:39 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
639 AM CDT WED MAR 21 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
LIFR CIGS WILL OCCUR AT TIMES THIS MORNING ACROSS THE NE
OK TAF SITES...OTHERWISE MOSTLY MVFR CIGS AND VSBYS CAN BE
EXPECTED AS ADDITIONAL RAIN...AND AFTERNOON THUNDER...AFFECTS ALL
OF THE TAF SITES. SOME IMPROVEMENT TOWARDS VFR CONDITIONS TONIGHT
AS AREAL COVERAGE OF RAIN SHRINKS SOME.

&&

.PREV DISCUSSION... /ISSUED 313 AM CDT WED MAR 21 2012/

DISCUSSION...
ADDITIONAL RAIN BANDS WITH EMBEDDED THUNDERSTORMS WILL LIKELY
SPREAD NORTH TODAY AND WILL THEREFORE EXTEND IN TIME THE CURRENT
FLASH FLOOD WATCH UNTIL 700 PM THIS EVENING. ALTHOUGH RAINFALL
AMOUNTS WILL BE MUCH LESS THAN YESTERDAY...FLASH FLOOD GUIDANCE
REMAINS LOW AND TAKING INTO ACCOUNT THE ONGOING FLOODING
CONDITIONS...KEEPING THE WATCH SEEMS WARRANTED. RAINFALL AMOUNTS
AROUND AN INCH WITH LOCALLY TWO INCHES WILL BE POSSIBLE THROUGH
THIS EVENING BEFORE PRECIPITATION BEGINS TO SHIFT EAST.

UPPER LOW WILL MOVE VERY SLOWLY NORTHEAST TODAY WITH THE CIRCULATION
CENTER LIFTING INTO OKLAHOMA ON THURSDAY. STILL EXPECT SHOWERS WITH A
FEW EMBEDDED THUNDERSTORMS TO DEVELOP WITH MODEST SURFACE HEATING
THURSDAY AFTERNOON. THE STRONGER STORMS COULD PRODUCE HAIL GIVEN
THE STEEP MID LEVEL LAPSE RATES/COLD TEMPERATURES ALOFT. DEEP
LAYER SHEAR WILL ALSO INCREASE ACROSS SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS BY THIS TIME...SO A FEW SEVERE STORMS ARE STILL
NOT OUT OF THE QUESTION.

UPPER LOW WILL SHIFT NORTHEAST OF THE AREA BY THIS WEEKEND WITH A
SLOW WARMING TREND INTO THE EARLY PART OF NEXT WEEK AS UPPER RIDGE
BUILDS OVER THE SOUTHERN PLAINS. WEAK FRONTAL BOUNDARY TRIES TO
PUSH INTO SOUTHERN KANSAS BY TUESDAY WITH THE POTENTIAL FOR
INCREASING CHANCES OF SHOWERS/THUNDERSTORMS. KEPT THE EXTENDED
DRY...FOR NOW...AS MAIN PRECIPITATION IS FORECAST TO REMAIN NORTH
OF THE AREA DURING THIS TIME.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM WEDNESDAY FOR OKZ058-OKZ063-OKZ068-
     OKZ069-OKZ072-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...07
LONG TERM....99
AVIATION...23
Hazardous weather outlook, Mar 21, 5:00 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT WED MAR 21 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT WED MAR 21 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTERNOON.

FLOODING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
THE HEAVIEST RAIN FALL HAS FINALLY PUSHED EAST OF THE AREA THIS MORNING.
THE UPPER LEVEL LOW CURRENTLY OVER TEXAS WILL SLOWLY BEGIN TO LIFT
NORTHEAST INTO OKLAHOMA TODAY. AS THIS OCCURS...VERY COLD
TEMPERATURES ALOFT WILL RESULT IN STEEP LAPSE RATES. ANY HEATING THAT
OCCURS THIS AFTERNOON MAY RESULT IN A FEW THUNDERSTORMS CAPABLE OF
PRODUCING LARGE HAIL.

WHILE OVERALL FLOODING CONDITIONS ARE IMPROVING...LOCALIZED
DOWNPOURS FROM STRONGER STORMS MAY AGGRAVATE SATURATED GROUNDS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
INFLUENCES FROM THE UPPER LOW WILL BE FELT INTO FRIDAY WHEN AT
THAT TIME THE CENTER OF THE LOW WILL BE NORTHEAST OF THE REGION.
SIMILAR CONDITIONS ARE EXPECTED AGAIN ON THURSDAY AS STEEP LAPSE
RATES WILL RESULT IN SUFFICIENT INSTABILITY FOR A FEW STORMS
TO PRODUCE LARGE HAIL. ONCE THIS SYSTEM CLEARS THE REGION...UPPER
LEVEL RIDGING WILL TAKE HOLD OVER THE SOUTHERN PLAINS. DRY AND MILD
WEATHER IS EXPECTED FOR THE WEEKEND...AND INTO NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 9:58 PM CDTFlash Flood WarningTSABenton, Carroll, Crawford, Franklin, Madison, Sebastian and 1 more12 hr
Mar 20, 9:51 PM CDTAreal Flood WarningTSAAdair, Cherokee, Craig, Delaware, McIntosh, Mayes and 6 more36 hr
Mar 20, 9:54 PM CDTAreal Flood WarningTSAChoctaw, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 3 more35 hr
Mar 21, 8:34 AM CDTRiver Flood AdvisoryTSACherokee4 hr
Mar 21, 12:28 PM CDTRiver Flood WarningTSACherokee46 hr

Nearby

Areal Flood Warnings in Arkansas, 2012Areal Flood Warnings in Oklahoma, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.